# SDR 2008FA0000704

- Difficulty date: October 24, 2008
- Submitted: October 24, 2008
- Operation: General aviation
- Aircraft: N921AU
- Make and model: Lkheed P3A
- Aircraft serial: 151385
- Aircraft time: 16,842 hours, 7,337 cycles
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Part number: 9252502
- Condition: Fractured
- Location: Rt Wing
- Part time: 16,842 hours, 7,337 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION TO DETERMINE THE SOURCE OF A FUEL LEAK A FRACTURE WAS FOUND IN THE LOWER FORWARD RIGHT SPAR CAP AT WING STA 75 EMANATING FROM NUT PLATE FASTENER HOLE ON FORWARD FLANGE TO THE EDGE OF FLANGE MEMBER WITH SLIGHT ENCROACHMENT AFT FROM SAME HOLE, APPROX .125 INCH.  SECOND FRACTURE SHOWS AT WS 72.2 FROM FORWARD FLANGE NUT PLATE HOLE INTO THE VERTICAL FLANGE SEVERING THE FLANGE.  A THIRD FRACTURE WAS APPRECIATED AT WS 71R IN THE SPAR WEB.  THE CRACK APPEARS TO START AT A HI-LOK PIN HOLE AT THE LOWER CAP AND PROPAGATES APPROXIMATELY THREE INCHES VERTICAL WITH SOME INBOARD TRACK.
